Thunderstorm Wind, Penobscot
- When
- June 20, 4:30 PM EST
- Where
- Penobscot County, Millinocket
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.650, -68.717
A tree was blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
A tree was blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jun 20, 2:39 PM EST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 339 PM EDT TUE JUN 20 2006 .SYNOPSIS...A COLD FRONT WILL SLOWLY CROSS THE REGION TONIGHT AND MOVE EAST OF THE REGION EARLY WEDNESDAY MORNING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS FRONT AND THESE WILL CONTINUE INTO THE OVERNIGHT HOURS. A FEW OF THESE STORMS WILL BE STRONG TO POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS INTO THIS EVENING. A LITTLE COOLER AND LESS HUMID AIR WILL FOLLOW THIS FRONT FOR WEDNESDAY AS A RIDGE OF HIGH PRESSURE BEGINS TO BUILD INTO THE AREA. THIS HIGH WILL WEAKEN WEDNESDAY NIGHT WITH A WARM FRONT EXPECTED TO APPROACH FROM THE WEST ON THURSDAY. A COLD FRONT WILL FOLLOW FOR LATER THURSDAY NIGHT AND FRIDAY WITH HIGH PRESSURE EXPECTED FOR THE WEEKEND. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... BUSY WX DAY SO AM HANDLING BOTH SHORT AND LONG TERM DESKS... IN THE SHORT TERM...MAIN CONCERN IS APPROACHING COLD FRONT AND ASSOCIATED CONVECTION... WW#521 IN PLACE THRU 8 PM THIS EVE AND CONVECTION HAS BEEN ON THE INCREASE LAST FEW HRS. SO FAR...JUST SOME STRONG STORMS W/ GUSTY WNDS/HVY RAIN AND SMALL HAIL. NW ZNS WILL BE FIRST TO QUIET DOWN LATER ON THIS AFTN AS COLD FRONT JUST ENTERING OUR NWRN FA. SERN ZNS NOT INCLUDED IN THE WATCH W/ MARINE ONSHORE FLOW AND COLD FRONT NOT XPCTD TO REACH THAT AREA UNTIL LATER TNGT. THUS MAIN THREAT AREA BASICALLY IN BTWN...FROM NE PART OF THE STATE THRU SRN AND SWRN AREAS. ANY CONVECTION SHOULD WEAKEN LATER THIS EVE W/ LOSS OF HEATING THO SOME WEAK CONVECTION COULD PERSIST UNTIL LATE TNGT AHEAD OF THE COLD FRONT ACROSS CENTRAL AND SRN AREAS... WED LUKS LIKE A QUIET DAY AS RIDGE OF HGH PRES PROGGED TO BRIEFLY BUILD OVER THE FA. THIS SHOULD RESULT IN A LITTLE COOLER TEMPS BUT MAINLY MUCH LOWER TDS W/ TDS XPCTD TO DROP INTO THE LOWER TO MID 50S ACROSS MUCH OF THE AREA. THIS BREAK WILL BE SHORT LIVED HOWEVER AS NXT SYSTEM APPROACHES ON THU. WARM FRONT XPTD TO APPROACH WRN AREAS THU AM AND MOVE ENE ACROSS THE FA ON THU. SHOULD SEE ANOTHER INCRS IN TDS ALONG W/ SHOWERS AND PSBL TSTMS AS THIS FEATURE LIFTS THRU... && .LONG TERM /FRIDAY THROUGH TUESDAY/... GENERALLY USED HPC GUIDANCE W/ SOME MINOR MODIFICATIONS FOR THE XTND PERIOD... COLD FRONT TO QUICKLY FOLLOW ON THE HEELS OF THE WARM FRONT MENTIONED ABOVE AND CROSS THE FA FROM NW TO SE ON FRI. SOME DIFFS IN TIMING CONCERNING THIS FEATURE PER THE 12Z MODEL SUITE BUT FRONT SHOULD MOVE JUST S AND E OF THE AREA BY FRI NGT AND THEN STALL... ATTM...APPEARS HGH PRES WILL CONTROL OUR REGIONS WX THRU THE WEEKEND INTO ERLY NXT WEEK BUT ANY ENERGY DEVELOPING ALONG THIS STALLED FRONT COULD LIFT NE AND AFFECT THE AREA...SPCLY DOWNEAST AREAS LATER IN THE WEEKEND AND ERLY NXT WEEK AND WILL NEED TO BE MONITORED... && .AVIATION... ANOTHER ROUND OF PREVAILING VFR CONDITIONS WITH SCATTERED RAINSHOWERS AND THUNDERSTORMS REDUCING CONDITIONS TO MVFR TO IFR CONDITIONS. THUNDERSTORMS SHOULD MOVE THROUGH THE CARIBOU...HOULTON...AND PRESQUE ISLE AREA EARLY EVENING WITH SHOWERS PERSISTING TO AROUND 06 TO 09Z...AFTER WHICH TIME FOG WILL BEGIN TO DEVELOP LOW CEILINGS WILL DEVELOP. SHORTLY AFTER SUNRISE TOMORROW THE LOW CEILINGS WILL BEGIN TO BREAK UP...BECOMING VFR BY MIDMORNING. IN BANGOR THUNDERSTORM WILL GET A LATER START AND WILL PERSIST IN THE AREA UNTIL AROUND 00Z...WITH SHOWERS CONTINUING UNTIL AROUND 09Z. FOG AND IFR CEILING WILL PERSIST UNTIL AROUND MIDMORNING. VFR CONDITIONS ARE EXPECTED FROM MIDMORNING TOMORROW THROUGH THURSDAY AFTERNOON. && .MARINE... WILL CONT SCA AND XTND A FEW HRS PER LATEST WNAWAVE GUIDANCE WHICH ATTM HAS A GUD HANDLE ON SEAS... SEAS QUIET DOWN TOMORROW AM AS HGH PRES BUILDS IN AND SHOULD REMAIN DOWN UNTIL NXT SYSTEM AFFECTS THE WATERS LATER IN THE WEEK. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ050 UNTIL 11 AM WEDNESDAY. && SHORT TERM/MARINE...KHW LONG TERM/MARINE...KHW AVIATION...NORTON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1223 PM EDT TUE JUN 20 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-211630- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1223 PM EDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM EDT FOR AROOSTOOK...PENOBSCOT...AND PISCATAQUIS COUNTIES IN NORTHERN MAINE. THE PRIMARY THREAT WILL BE FROM STRONG DAMAGING WINDS. LARGE HAIL AND HEAVY DOWNPOURS ARE ALSO POSSIBLE. PLEASE REFER TO THE WATCH COUNTY NOTIFICATION PRODUCT /PWMWCNCAR/ FOR MORE DETAILED INFORMATION. THUNDERSTORMS SHOULD LESSEN IN INTENSITY BY LATE EVENING AS THE AIR BECOMES MORE STABLE DUE TO NOCTURNAL COOLING AND...OR A COLD FRONT PASSAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. KHW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 129 PM EDT TUE JUN 20 2006 MEZ001>006-010-201930- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 129 PM EDT TUE JUN 20 2006 ...THUNDERSTORMS MOVING ACROSS THE REGION... SEVERAL BANDS OF THUNDERSTORMS WILL IMPACT THE NORTH HALF OF MAINE...ESPECIALLY NORTH OF A MILO TO VANCEBORO LINE... THROUGH 330 PM EDT. THE AREA OF GREATEST CONCERN IS ROUGHLY FROM GREENVILLE UP THROUGH MOOSEHORN CROSSING AND EAGLE LAKE...TO AROUND FRENCHVILLE. WINDS OF 40 MPH...SMALL HAIL...TORRENTIAL RAIN AND FREQUENT LIGHTNING CAN BE EXPECTED. IF THREATENING WEATHER APPROACHES YOUR LOCATION...MOVE TO A PLACE OF SAFETY IMMEDIATELY. STUREY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
154 PM EDT TUE JUN 20 2006
MEZ002-005-201900-
PENOBSCOT AND AROOSTOOK COUNTIES...
154 PM EDT TUE JUN 20 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT AND AROOSTOOK
COUNTIES...
AT 152 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS OVER MOOSEHORN CROSSING. THE STORM WAS
MOVING NORTHEAST AT 30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 300 PM EDT INCLUDE...
MOOSEHORN CROSSING... OXBOW...
MASARDIS...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
WIND GUSTS...TO NEAR 50 MPH...
HAIL...THE SIZE OF PEAS...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4637 6894 4620 6882 4638 6800 4669 6823
STUREYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
244 PM EDT TUE JUN 20 2006
MEZ004-010-201945-
PISCATAQUIS COUNTY...
244 PM EDT TUE JUN 20 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...
AT 240 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 9 MILES NORTHWEST OF LOBSTER LAKE. THE
STORM WAS MOVING EAST NORTHEAST AT 30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 345 PM EDT INCLUDE...
LOBSTER LAKE... CHESUNCOOK... TELOS LAKE...
BAXTER ST PARK...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4606 6985 4578 6970 4601 6882 4632 6890
STUREYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 310 PM EDT TUE JUN 20 2006 MEZ002-005-006-210315- NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 310 PM EDT TUE JUN 20 2006 ...THUNDERSTORMS ROAMING ACROSS THE REGION... THUNDERSTORMS ROUGHLY FROM VAN BUREN TO MOUNT KATAHDIN WILL MOVE QUICKLY EAST THROUGH COMMUNITIES SUCH AS CARIBOU...MARS HILL... BRIDGEWATER...MONTICELLO...ISLAND FALLS...HOULTON AND SHERMAN THROUGH 430 PM EDT. WIND GUSTS TO 45 MPH...TORRENTIAL RAIN...SMALL HAIL AND FREQUENT LIGHTNING STRIKES CAN BE EXPECTED WITH THE PASSAGE OF THESE STORMS. IF THREATENING WEATHER APPROACHES YOUR REGION...MOVE TO A PLACE OF SAFETY. STUREY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 359 PM EDT TUE JUN 20 2006 MEZ004-010-031-202130- NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...BAXTER ST PARK...CHAMBERLAIN LAKE... CHURCHILL DAM...MOUNT KATAHDIN...GREENVILLE...MONSON... BLANCHARD...DOVER-FOXCROFT...MILO...GUILFORD 359 PM EDT TUE JUN 20 2006 ...STRONG THUNDERSTORMS ACROSS PISCATAQUIS COUNTY... THUNDERSTORMS FROM CHURCHILL DAM TO JUST WEST OF SHIRLEY WILL MOVE EAST AND CROSS MUCH OF PISCATAQUIS COUNTY THROUGH 530 PM EDT. SOME COMMUNITIES TO BE IMPACTED BY THE STORMS INCLUDE GREENVILLE... RIPOGENUS...MONSON PLUS BAXTER STATE PARK. THE STORMS ARE LIKELY TO PRODUCE WIND GUSTS TO 40 MPH...TORRENTIAL RAIN...SMALL HAIL AND FREQUENT LIGHTNING STRIKES. IF THREATENING WEATHER APPROACHES YOUR REGION...SEEK SAFE SHELTER IMMEDIATELY. STUREY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
528 PM EDT TUE JUN 20 2006
MEZ001-202230-
AROOSTOOK COUNTY...
528 PM EDT TUE JUN 20 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 521 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS OVER SAINT PAMPHILE. THE STORM WAS MOVING NORTHEAST AT 35
MPH.
LOCATIONS NOW IN THE PATH OF THIS STORM INCLUDE...
SAINT PAMPHILE AT 530 PM EDT
DICKEY...ALLAGASH AT 610 PM EDT
LOCATIONS LIKELY TO BE AFFECTED THROUGH 630 PM EDT INCLUDE...
SAINT PAMPHILE... DICKEY... ALLAGASH...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4723 6944 4685 6982 4657 7001 4659 6898
4740 6909
WALLINGFORDThe Caribou radar (KCBW), 83 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517522.